Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Noticed itchy rashes on lower abdomen after taking multivitamin. Concerned

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
Hi there, I've noticed a large rashy area in the shape of a crescent over my lower left abdomen. The size of a salad plate. Sort of itchy, not painful, just red bumps and irritated skin where I scratch. The only thing that has changed recently was I started taking One a Day multivitamins. It started about a week ago and has grown since, Oddly enough, it seems to be moving toward the center of my stomach towards the right. Any advice would be greatly appreciated! Thanks so much!
Posted Mon, 29 Oct 2012 in Skin Rash
Answered by Dr. Robert Galamaga 2 hours later
Hello and thank you for sending your question.

Regarding the rash which you are describing there are two possibilities. One possibility would be that this is some type of fungal infection. These types of infections don't usually travel or spread from one area to the next although they can sometimes be diffuse.

The other possibility is that this might be a viral type of rash. This is also referred to as shingles. Shingles rash usually will progress in a linear distribution. You can check online for images that might look similar. If this is in fact a shingles rash you should talk to your doctor as soon as possible to obtain antiviral medication to help this resolved quickly.

Thanks again for sending your question. Please let me know if you have any additional concerns regarding this matter.

Dr Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor